Red patches, yellow crust. Ringworm?

default
Posted on Wed, 23 May 2012 in Skin Rash
Question: I have oval shaped red patches on my stomach and near the top of my thighs. They do not itch. I thought they were ringworm but seem to be this fungus. One patch is developing a yellow crust in the center after using ringworm medication.
doctor
Answered by Dr. Radhika 6 hours later
Hi,
Thanks for the query,

The oval shaped red patches near the stomach and thighs most probably seem to be ring worm.
They are normally seen as round or oval red scaly patches with pink scaly borders, often less red and scaly in the middle or healed in the middle(just as you described it). It often contains fluid or pus, but may be dry and scaly or moist and crusted. The lesion tends to heal centrally and sometimes one ring arises inside another older ring. In acute cases the rash is itchy.
Ringworm is very contagious and it can spread by touching an affected person or animals like cats and dogs.The best thing is to keep yourself clean by washing the hands and face when you go public places and play with stray cats and dogs.Sharing towels, clothing and other personal things with others is not a good idea.
A physical examination of the affected skin, evaluation of skin scrapings under the microscope, and culture tests can help doctors make the appropriate distinctions
You can apply over-the-counter antifungal or drying powders, lotions, or creams,those which contain miconazole, clotrimazole, or similar ingredients are often effective.
Wash sheets and nightclothes every day while infected.
A severe or persistent infection may require treatment by a doctor.

Hope my answer is adequate,I am available for follow up should you have any more concerns.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Radhika 10 hours later
I thought it was ringworm because all my dogs had this last year. My husband got a mild case but since I am the one that generally takes care of the household pets I was constantly exposed. I began Lomotrin along with natural antibiotic for fungul infections. One of the oval shapes now is developing a brownish crusty patch in the inner circle. They have never itched nor had any type of crusty outside edges as normal ringworm so could ringworm appear differently on individuals?
doctor
Answered by Dr. Radhika 20 hours later
Hi,

Thanks again for the query,

I have gone through your mail and it would be more helpful if you could send me a photo of the skin lesion to YYYY@YYYY addressing it as ATTN: Dr.Radhika.

Yes it can appear differently in some individuals, development of brown crust in inner circle is seen in ring worm lesions. Itching is not necessarily be present with ring worm infections. You can use Lamisil AT cream if you are not satisfied with Lotrimin.

Hope my answer is adequate, I am available for followup should you have anymore concern.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Radhika

General & Family Physician

Practicing since :2005

Answered : 436 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Skin rash

doctor1 MD

I have recently been taken off triple therapy for hep c because I ve developed ascites , for prevention of this becoming infected the Hospial have...

doctor1 MD

I have had a rash for a couple of weeks on my skin at my under arms, under my breasts,and a little on my stomach. It is starting to heal now, but a...

doctor1 MD

My 3 1/2 year old daughter has a rash all across the bottom of her back above her butt crack, going across horizontally. She says it hurts not...

doctor1 MD

I recently had ACDF, I have had rash on antecutital area in roundish red pattern with dryness, no itching, the rash extends up and down in bumps. I...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2